Arkansas, 2011

Tornadoes and Flash Flooding in Arkansas, April 25, 2011

April 25, 2011 · NWS SHV · 15 events in 6 counties and zones

A stationary frontal boundary remained anchored across north Texas into eastern Oklahoma during the morning hours and throughout the day of April 25th. The areas to the south and east of the frontal boundary remained moderately unstable with very strong shear in the lower levels of the atmosphere as well as the mid levels of the atmosphere.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
15

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

A stationary frontal boundary remained anchored across north Texas into eastern Oklahoma during the morning hours and throughout the day of April 25th. The areas to the south and east of the frontal boundary remained moderately unstable with very strong shear in the lower levels of the atmosphere as well as the mid levels of the atmosphere. The combination of strong shear, good instability along with an upper level disturbance moving across the southern plains resulted in an outbreak of strong to severe thunderstorms. Some of these storms produced large hail, damaging thunderstorm wind gusts and isolated tornadoes.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Apr 25, 3:52 AM CST, 1 hour 53 minutes earlier.

Area forecast discussion, Apr 25, 3:52 AM CST, 1 hour 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
452 AM CDT MON APR 25 2011

.DISCUSSION...
QUICK UPDATE TO ACCOUNT FOR SEVERE THUNDERSTORM WATCH #199 VALID
UNTIL 16Z. CONECTION ACROSS SOUTHEAST OKLAHOMA AND NORTH CENTRAL/
NORTHEAST TEXAS SHOWS LITTLE SIGNS OF WEAKENING AS THEY MOVE EAST
NEAR 50 MPH THIS MORNING. DAMAGING WIND AND LARGE HAIL WILL BE THE
MAIN THREAT WITH THIS ACTIVITY EARLY THIS MORNING. SOME
UNCERTAINITY EXITS AS TO JUST HOW FAR EAST THIS ACTIVITY WILL MAKE
IT BEFORE WEAKENING. MORE SUSTANTIAL SEVERE WEATHER THREAT INCLUDING
TORNADOES WILL LIKELY BE LATER TODAY.

UPDATED ZONES AND WCN HAS ALREADY BEEN SENT. NO OTHER CHANGES
ATTM.

13

&&

.PREV DISCUSSION... /ISSUED 319 AM CDT MON APR 25 2011/

DISCUSSION...
SEVERE THUNDERSTORM WATCH #198 CURRENTLY IN EFFECT FOR OUR WEST
AND NORTHWESTERN ZONES UNTIL 5 AM MAY HAVE TO BE EXTENDED LOCALLY
IF THE CURRENT NORTH TEXAS CONVECTION CAN HOLD TOGETHER AS IT
MOVES EAST. ASSUMING THAT IT DOES HOLD TOGETHER...DISTANT SPEED
TOOL HAS IT MOVING INTO OUR NE TX COUNTIES CLOSE TO 10Z SO THIS
WILL NEED TO BE A LAST MINUTE CALL. OTHERWISE...CONVECTION WHICH
MOVED THROUGH SW AR EARLIER THIS MORNING HAS MOVED TO OUR NORTH
AND EAST BUT A STRONG REMNANT OUTFLOW BOUNDARY REMAINS ACROSS OUR
NORTHERN ZONES FROM NEAR CLARKSVILLE TEXAS ONTO NEAR CAMDEN
ARKANSAS. THIS WILL BE A FAVORABLE BOUNDARY FOR ADDITIONAL
CONVECTION TO FIRE ON A LITTLE LATER THIS MORNING. STRONG PRESSURE
GRADIENT IN PLACE ONCE AGAIN TODAY AND FOR THIS REASON...WILL NEED
TO HOIST A LAKE WIND ADVISORY FOR OUR ENTIRE REGION RUNNING IT
INTO THE EVENING HOURS.

MESOSCALE ANALYSIS SHOWING OUR PERSISTENT STALLED FRONTAL BOUNDARY
EXTENDING FROM NORTH OF ABI...DFW AND PRX TEXAS...TO SOUTH OF FSM
ONTO NEAR LIT AS OF 07Z. DO NOT FEEL LIKE THIS BOUNDARY WILL MAKE
ANY FURTHER SOUTHWARD PROGRESS TODAY BUT AS THE FIRST IN A SERIES
OF UPPER LEVEL DISTURBANCES MOVES OUT OF THE OK/TX PNHDL AND INTO
THE MIDDLE RED RIVER VALLEY THIS AFTERNOON...CONVECTION SHOULD
ERUPT ALONG AND AHEAD OF A STRONG DRYLINE WHICH SHOULD MOVE OUT OF
WEST TEXAS TODAY...TAKING UP A POSITION ALONG OR JUST EAST OF THE
I-35 CORRIDOR BY 00Z. FRONT SHOULD THEN FIND ITS FEET AND MOVE TO
NEAR THE I-30 CORRIDOR OF NE TX INTO SW AR BY 12Z TUE. MODELS HAVE
BEEN PERSISTENT AT THE DEVELOPMENT OF A STRONG 850MB THETAE RIDGE
ACROSS NE TX...EXTREME NW LA INTO SE OK AND SW AR BY LATE THIS
AFTERNOON INTO THE OVERNIGHT HOURS AND THIS WILL BE THE FAVORED
AREA FOR STRONG TO SEVERE TRAINING CONVECTION. SPC DAY ONE OUTLOOK
HAS MUCH OF OUR NW AND NORTHERN ZONES IN A MODERATE RISK FOR
SEVERE CONVECTION TODAY/TONIGHT WITH OUR REMAINING COUNTIES/
PARISHES IN A SLIGHT RISK. THIS IS WARRANTED GIVEN THE STRONG
DEEP LAYER SHEAR IN PLACE...LARGE 700-500MB LAPSE RATES AND
EXPECTED MODERATE TO EXTREME INSTABILITY EXPECTED DOWNSTREAM OF
THE DRYLINE. STRONG LOW LEVEL SRH VALUES IN THE 0-1KM AND 0-3KM
LAYERS SUGGEST THE POTENTIAL FOR ROTATING STORMS THIS AFTERNOON
AND OVERNIGHT ACROSS THE MODERATE RISK AREA.

A SECOND SHORTWAVE WILL DIVE INTO THE UPPER LEVEL TROUGH JUST TO
OUR WEST ON TUESDAY WITH THE POTENTIAL ONCE AGAIN FOR STRONG TO
SEVERE THUNDERSTORMS ACROSS OUR ENTIRE REGION. DEPENDING UPON JUST
HOW MUCH STORM TRAINING WE SEE TODAY THROUGH TONIGHT ACROSS SE
OK/SW AR...ADDITIONAL HEAVY RAINFALL APPEARS LIKELY TUESDAY INTO
TUESDAY NIGHT ACROSS OUR NORTHERN ZONES AND A FLASH FLOOD WATCH
MAY BE NEEDED FOR AT LEAST OUR SW AR COUNTIES ON TUESDAY. WILL
ALLOW THE DAY SHIFT TO MAKE THIS CALL WITH STILL SOME UNCERTAINTY
ON JUST WHERE THIS TRAINING WILL TAKE PLACE. SEVERE CONVECTIVE
PARAMETERS ARE ONCE AGAIN IN PLACE FOR TUESDAY INTO TUESDAY NIGHT
WITH A THREAT FOR HAIL...DAMAGING WIND GUSTS AND TORNADOES.

THE UPPER LEVEL TROUGH FINALLY GETS SHUNTED EAST OF THE REGION
DURING THE DAY WEDNESDAY...WITH A STRONG COLD FRONT PUSHING ALL
CONVECTION EAST OF THE REGION WEDNESDAY AFTERNOON. DRIER/COOLER
AIRMASS FUNNELS INTO THE REGION THROUGH THE END OF THE WORK WEEK
BUT THIS WILL BE TEMPORARY AS MEDIUM RANGE PROGS ARE CONSISTENT
WITH SOUTHWEST FLOW ALOFT COMMENCING ACROSS THE SOUTHERN
PLAINS/LOWER MISS VALLEY LATE FRIDAY INTO SATURDAY. THERE ARE
LARGE DISCREPANCIES CONCERNING TIMING AND DEPTH OF OUR NEXT
WEATHER MAKER NEXT WEEKEND. THE ECMWF IS MUCH SLOWER AND DEEPER
WITH THE TROUGH...WITH MUCH MORE OF A SEVERE WEATHER THREAT SUNDAY
INTO MONDAY OF NEXT WEEK COMPARED TO THE SHALLOWER AND FASTER GFS
SOLUTION. TRIED TO SHOW A BLEND THIS FAR OUT IN THE FORECAST WITH
CHANCE POPS SUNDAY INTO MONDAY OF NEXT WEEK.

PRELIMS TO FOLLOW...13.

AVIATION...
CONCERNING THE ARKLATEX...FRONTAL BOUNDARY EXTENDING NEWD FROM SFC
LOW MOVG EAST ALONG RED RIVER VALLEY...BRINGING INCREASING CHANCES
OF SHOWERS AND TSTMS TO REGION BY LATER TODAY...MAINLY AFTER 18Z.
CURRENTLY THESE STORMS ARE DEVELOPING WEST OF DFW...AND MAY HOLD
TOGETHER AS THEY MOVE TOWARDS NE TX. SSW WINDS ONCE AGAIN 15 TO
20KTS AFTER 16Z FOR MOST OF AREA...INCREASING AT MLU AND ELD
TERMINALS BY AROUND 21Z. MORNING LOW MVFR CLOUDS ONCE AGAIN
INCREASING BEFORE DAYBREAK TODAY. CONVECTION MAY DIMINISH AFTER 06Z
TUE...BEFORE MAIN TROUGH BRINGS MORE HEAVY RAIN AND STG TSTMS BACK
INTO REGION TUE NIGHT...AFTER END OF CURRENT TAF CYCLE.

/VII/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  87  71  84  68  78 /  60  70  60  60  40
MLU  89  71  85  69  81 /  40  70  60  60  50
DEQ  81  62  75  58  69 /  80  80  70  70  60
TXK  84  66  79  65  73 /  70  80  70  70  50
ELD  86  67  81  66  75 /  60  80  70  70  50
TYR  87  67  83  65  75 /  70  70  60  60  40
GGG  87  69  82  66  77 /  70  70  60  60  40
LFK  88  72  87  69  81 /  40  50  50  50  30

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY FROM 10 AM THIS MORNING TO 9 PM CDT THIS
     EVENING FOR THE FOLLOWING ZONES: ARZ050-051-059>061-070>073.

LA...LAKE WIND ADVISORY FROM 10 AM THIS MORNING TO 9 PM CDT THIS
     EVENING FOR THE FOLLOWING ZONES: LAZ001>006-010>014-017>022.

OK...LAKE WIND ADVISORY FROM 10 AM THIS MORNING TO 9 PM CDT THIS
     EVENING FOR THE FOLLOWING ZONES: OKZ077.

TX...LAKE WIND ADVISORY FROM 10 AM THIS MORNING TO 9 PM CDT THIS
     EVENING FOR THE FOLLOWING ZONES:
     TXZ096-097-108>112-124>126-136>138-149>153-165>167.

&&

13/99
Hazardous weather outlook, Apr 25, 3:27 AM CST, 2 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
427 AM CDT MON APR 25 2011

ARZ050-051-059>061-070>073-LAZ001>006-OKZ077-TXZ096-097-108>112-
124>126-136>138-251900-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-
CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-
427 AM CDT MON APR 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...
STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE AS EARLY AS THIS
MORNING ALONG AND NORTH OF THE INTERSTATE 20 CORRIDOR OF NORTHEAST
TEXAS AND NORTHWEST LOUISIANA. LARGE HAIL AND DAMAGING WINDS WILL
BE THE MAIN THREAT WITH THE CONVECTION THIS MORNING AS IT MOVES
OUT OF NORTH CENTRAL TEXAS AND SOUTH CENTRAL OKLAHOMA. BY THIS
AFTERNOON...SUPERCELL THUNDERSTORMS WILL BE POSSIBLE ACROSS
NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS AS WELL
AS NORTHWEST LOUISIANA WITH A HEIGHTENED THREAT FOR TORNADOES
NEAR AND NORTHWEST OF THE INTERSTATE 30 CORRIDOR OF NORTHEAST
TEXAS...SOUTHEAST OKLAHOMA AS WELL AS SOUTHWEST ARKANSAS. THIS
TREAT WILL CONTINUE THROUGH THE OVERNIGHT HOURS AND SPREAD
EASTWARD...ENCOMPASSING MORE OF SOUTHERN ARKANSAS AS WELL AS NORTH
CENTRAL LOUISIANA. TRAINING OF STORMS COULD DEVELOP ACROSS
SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS THIS EVENING THROUGH THE
OVERNIGHT HOURS WITH THE RISK OF FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
STRONG TO SEVERE THUNDERSTORMS...PRODUCING LOCALLY HEAVY RAINFALL
WILL CONTINUE TUESDAY INTO TUESDAY NIGHT ACROSS THE REGION. THE
POTENTIAL FOR DAMAGING WIND GUSTS...HAIL AND TORNADOES WILL
CONTINUE AS WELL WITH A PROLONGED HEAVY RAIN THREAT...MAINLY
ACROSS SOUTHEAST OKLAHOMA INTO SOUTHWEST AND SOUTH CENTRAL
ARKANSAS THROUGH TUESDAY NIGHT. A STRONG COLD FRONT WILL PUSH
THROUGH THE REGION ON WEDNESDAY...BRINGING AN END TO THE
THUNDERSTORM ACTIVITY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY...PERHAPS INTO
TUESDAY AND TUESDAY NIGHT AS THERE WILL BE A PROLONGED THREAT OF
WIDESPREAD SEVERE THUNDERSTORMS ACROSS THE REGION.

LAZ010>014-017>022-TXZ149>153-165>167-251900-
DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-CHEROKEE-RUSK-PANOLA-
NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX-
427 AM CDT MON APR 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
LOUISIANA...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...
MUCH OF THE UPPER LEVEL SUPPORT FOR WIDESPREAD SEVERE THUNDERSTORMS
IS EXPECTED TO BE JUST NORTH OF THE REGION TODAY THROUGH TONIGHT.
SEVERE THUNDERSTORMS WILL BE MORE ISOLATED IN NATURE...AND WILL
DEPEND UPON LEFT OVER BOUNDARIES PRODUCED BY THUNDERSTORM ACTIVITY
FURTHER NORTH. INSTABILITY WILL BE STRONG TODAY INTO THIS EVENING...
THUS ANY STORMS THAT DEVELOP COULD QUICKLY BECOME SEVERE...PRODUCING
LARGE HAIL...DAMAGING WIND GUSTS. AN ISOLATED TORNADO CANNOT BE
COMPLETELY RULED OUT THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THE THREAT FOR MORE WIDESPREAD SEVERE THUNDERSTORMS APPEARS TO BE
GREATER ACROSS THE REGION TUESDAY INTO TUESDAY NIGHT. WHILE THE
GREATER THREAT WILL AGAIN BE JUST NORTH OF THE REGION...ANY
THUNDERSTORMS THAT DEVELOP WILL HAVE THE CAPABILITY OF PRODUCING
LARGE HAIL...DAMAGING WIND GUSTS AND ISOLATED TORNADOES. THE
ACTIVITY SHOULD BE WINDING DOWN AHEAD OF A COLD FRONT WHICH SHOULD
BE MOVING THROUGH THE REGION ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO THIS
EVENING WITH ACTIVATION MORE LIKELY NEEDED FOR TUESDAY THROUGH
TUESDAY NIGHT.

13

In the hours before

Local storm report, Apr 24, 11:52 PM CST, 5 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1252 AM CDT MON APR 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1240 PM     TSTM WND DMG     10 N DIERKS             34.27N 94.02W
04/24/2011                   HOWARD             AR   EMERGENCY MNGR

            TREES DOWN AND DAMAGE TO A ROOF ON A RESIDENCE JUST SOUTH
            OF ATHENS OFF HWY 84.

&&

25
Local storm report, Apr 25, 12:18 AM CST, 5 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
118 AM CDT MON APR 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1050 AM     TSTM WND DMG     10 N DIERKS             34.27N 94.02W
04/24/2011                   HOWARD             AR   EMERGENCY MNGR

            RESIDENCE HALF DESTROYED NEAR INTERSECTION 278 AND HWY
            84.

&&

25
Local storm report, Apr 25, 12:19 AM CST, 5 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SHREVEPORT LA
119 AM CDT MON APR 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1040 PM     TSTM WND DMG     10 N DIERKS             34.27N 94.02W
04/24/2011                   HOWARD             AR   EMERGENCY MNGR

            TREES DOWN AND DAMAGE TO A ROOF ON A RESIDENCE JUST SOUTH
            OF ATHENS OFF HWY 84.

&&

MBERRY
Local storm report, Apr 25, 1:06 AM CST, 4 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
206 AM CDT MON APR 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1040 PM     TSTM WND DMG     10 N DIERKS             34.27N 94.02W
04/24/2011                   HOWARD             AR   EMERGENCY MNGR

            TREES REPORTED DOWN AT INDIAN CREEK ROAD...NEAR UMPIRE.

&&

20
Local storm report, Apr 25, 5:22 AM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
622 AM CDT MON APR 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     TSTM WND DMG     IDABEL                  33.90N 94.82W
04/25/2011                   MCCURTAIN          OK   LAW ENFORCEMENT

            TREE DOWN IN IDABEL.

&&

MBERRY

The radar

The Western Arkansas radar (KSRX), 150 km away, was scanning. The volume nearest the first event began at 11:45 UTC.

Open the radar archive at this moment

Event by event

9 thunderstorm wind, 3 tornado, 2 flash flood, 1 hail. Local standard time, as filed.

Thunderstorm Wind, Sevier

When
April 25, 5:45 AM CST
Where
Sevier County, 0.9 mi NW of Horatio
Measured
53 kt (61 mph) estimated gust
Reported by
Law Enforcement
Coordinates
33.940, -94.360

Powerlines were downed from strong thunderstorm wind gusts resulting in wide spread power outages.

Thunderstorm Wind, Little River

When
April 25, 6:05 AM CST
Where
Little River County, 0.69 mi N of Wilton
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
33.740, -94.150

A tree was downed in the Wilton, Arkansas community.

Thunderstorm Wind, Howard

When
April 25, 6:20 AM CST
Where
Howard County, 0.69 mi N of Mineral Spgs
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
33.880, -93.920

A tree was downed along Hwy. 27 near the Saline River.

Tornado, Hempstead

When
April 25, 8:05 AM CST to 8:13 AM CST
Where
Hempstead County, 1.39 mi ENE of Fulton to 2.15 mi SW of Hope Muni Arpt
Rating
EF0
Path length
7.58 mi
Path width
100 yd
Reported by
NWS Storm Survey
Coordinates
33.630, -93.799

The NWS conducted a storm survey in southwest Hempstead County and concluded that the damage was the result of an EF0 tornado. The tornado first touched down just northeast of Fulton, Arkansas along Hwy. 195 where several pine trees were snapped in a pine thicket. The tornado was at its widest point at this time, approximately 100 yards wide near Hwy. 195. The storm then continued on an east northeast trajectory snapping trees as it crossed CR 10. The storm then lifted just to the west of CR 15. Estimated wind speeds were 75-80 mph.

Thunderstorm Wind, Hempstead

When
April 25, 8:15 AM CST
Where
Hempstead County, Washington
Measured
53 kt (61 mph) estimated gust
Reported by
Emergency Manager
Coordinates
33.770, -93.680

Trees were downed between the Washington and Oakhaven communities.

Tornado, Little River

When
April 25, 4:37 PM CST to 4:38 PM CST
Where
Little River County, 3.67 mi N of Jewell to 4.96 mi NNE of Jewell
Rating
EF0
Path length
1.76 mi
Path width
70 yd
Continued into
Sevier, Ar (SHV)
Reported by
NWS Storm Survey
Coordinates
33.903, -94.411

Multiple trees were snapped along a 7 mile track just south and east of Horatio, Arkansas. A tornado touched down 4 miles southwest of Horatio along state Hwy. 41. The tornado continued northeast, ending 3 miles east northeast of Horatio on Hwy. 24. Damage consisted mainly of trees being snapped and uprooted. Winds were estimated at 75-85 mph. This tornado continued into Sevier County, Arkansas.

Tornado, Sevier

When
April 25, 4:38 PM CST to 4:45 PM CST
Where
Sevier County, 0.41 mi SW of Neal Spgs to 0.54 mi N of Walnut Spgs
Rating
EF0
Path length
5.61 mi
Path width
70 yd
Reported by
NWS Storm Survey
Coordinates
33.916, -94.385

This was a continuation of the tornado that moved out of Little River County and into Sevier County, Arkansas. Multiple trees were snapped along a 7 mile track just south and east of Horatio, Arkansas. A tornado touched down 4 miles southwest of Horatio along state Hwy. 41. The tornado continued northeast, ending 3 miles east northeast of Horatio on Hwy. 24. Damage consisted mainly of trees being snapped and uprooted. Winds were estimated at 75-85 mph.

Thunderstorm Wind, Hempstead

When
April 25, 5:17 PM CST
Where
Hempstead County, 0.9 mi NW of Bingen
Measured
70 kt (81 mph) estimated gust
Property damage
$5,000
Reported by
NWS Storm Survey
Coordinates
33.980, -93.790

The National Weather Service conducted a storm survey in the northern part of Hempstead County and determined that the damage was consistent with severe thunderstorm wind gusts near 80 mph. Damage was very sporadic and a tornado track could not be found. Damage consisted of several scattered trees uprooted and/or snapped near the community of Bingen. There were also several trees downed across the northern third of the county associated with a large bow echo and straight line wind gusts.

Thunderstorm Wind, Hempstead

When
April 25, 5:27 PM CST
Where
Hempstead County, 0.9 mi SE of Doyle
Measured
70 kt (81 mph) estimated gust
Reported by
Emergency Manager
Coordinates
33.940, -93.760

Trees were downed onto CR. 27 near the intersection of CR. 33.

Flash Flood, Sevier

When
April 25, 5:34 PM CST to 8:45 PM CST
Where
Sevier County, 1.33 mi E of Central to 3.85 mi ESE of Avon
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
33.903, -94.227

Several County Roads were flooded and impassable within Sevier County.

Thunderstorm Wind, Little River

When
April 25, 5:55 PM CST
Where
Little River County, 0.58 mi E of Ogden
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
33.580, -94.040

Storm spotters estimated 60 mph winds which downed trees across Hwy. 71 south completely blocking the roadway.

Flash Flood, Howard

When
April 25, 6:57 PM CST to 8:45 PM CST
Where
Howard County, 1.57 mi SE of Schaal to 1.94 mi E of Buck Range
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
33.802, -93.933

Numerous roads were closed throughout the county of numerous roads closed.

Thunderstorm Wind, Lafayette

When
April 25, 7:17 PM CST
Where
Lafayette County, 0.69 mi S of Stamps
Measured
61 kt (70 mph) estimated gust
Reported by
Law Enforcement
Coordinates
33.360, -93.500

State Police relayed a report of 60 to 70 mph winds in Stamps, Arkansas.

Thunderstorm Wind, Union

When
April 25, 9:27 PM CST
Where
Union County, 3.47 mi E of El Dorado
Measured
51 kt (59 mph) estimated gust
Reported by
Trained Spotter
Coordinates
33.200, -92.610

Large tree limbs were blown down by the EMS Station.

Hail, Union

When
April 25, 9:27 PM CST
Where
Union County, 3.47 mi E of El Dorado
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
33.200, -92.610

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2011Every state in 2011This day in weather historyThe tornado archive for Arkansas, 2011Warnings in Arkansas, April 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 290019, 290020, 290021, 290024, 290022, 290043, 290047, 290050, 290052, 290048, 290058, 290057, 290059, 290072, 290073.